Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 26, 1998, 6:42 PM CST for 6 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1998, 6:42 PM CST (00:42 UTC)
- Expired
- Feb 27, 1998, 12:45 AM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Douglas County, MO, Ozark County, MO, Taney County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 270042 FFWSGF MOC043-067-153-213-225-229-270645- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 642 PM CST THU FEB 26 1998 * FLOOD WARNING FOR EASTERN CHRISTIAN COUNTY - SOUTHWESTERN MISSOURI DOUGLAS COUNTY - SOUTHWESTERN MISSOURI OZARK COUNTY - SOUTHWESTERN MISSOURI TANEY COUNTY - SOUTHWESTERN MISSOURI WEBSTER COUNTY - SOUTHWESTERN MISSOURI WRIGHT COUNTY - SOUTHWESTERN MISSOURI * UNTIL 1245 AM CST * SOME AREAS OR STREAMS AFFECTED HIGHWAY 38 3 MILES NORTH OF ROUTE AA IN WEBSTER COUNTY HIGHWAY 176 1 MILE WEST OF ROUTE 160 IN TANEY COUNTY HIGHWAY T 4 MILES WEST OF ROUTE J IN OZARK COUNTY HIGHWAY FF 2 TO 4 MILES EAST OF ROUTE 14 IN DOUGLAS COUNTY * CAUSE AND EFFECT MODERATE RAINFALL CONTINUES TO FALL ACROSS THE AREA ...ON TOP OF A NEARLY SATURATED GROUND. LAW ENFORCEMENT IN WEBSTER COUNTY REPORTED SOME LOW WATER BRIDGE CROSSINGS HAVE WATER OVER THE ROAD AT 635 PM * FORECAST CONDITIONS RAINFALL WILL CONTINUE THROUGH 930 PM...AND MORE SHOWERS AND A FEW THUNDERSTORMS WILL MOVE NORTHEAST OUT OF NORTHERN ARKANSAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAYp BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. JDG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 26, 2:20 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 26, 2:20 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CST THU FEB 26 1998 FORECAST PROBLEMS...CLOUDS...PCPN AND POSSIBLE FOG. 18Z SFC CHART...HAS LOW PRESSURE OVER NORTHERN MISSOURI...WITH COLD FRONT EXTENDING SOUTHWEST TO JUST WEST OF SPRINGFIELD...THEN SOUTHWEST TO WEST OF FYV INTO EASTERN OK. RAPID CLEARING NOTED WEST OF FRONT OVER KANSAS AND OKLAHOMA. SHOWERS WERE BEGINNING TO REDEVELOP ALONG AND JUST EAST OF THIS FRONT. MODELS CONTINUE TO BRING VORTICITY MAX OVER SOUTHERN TX RAPIDLY NORTHEAST DURING THE NEXT 24 HOURS...WITH POSSIBLE HEAVY PCPN OVER THE SOUTHEASTERN PART OF MISSOURI. A COMPROMISE BETWEEN THE FASTER ETA AND NGM LOOKS BEST AT THIS POINT. BELIEVE MOST OF THE HEAVIER PCPN SHOULD STAY EAST OF OUR CWA. COLD FRONT EXPECTED TO MOVE ACROSS AREA TONIGHT WITH SOME CLEARING TAKING PLACE OVER THE WESTERN 2/3 OF AREA. IN PLACES THAT DO CLEAR TONIGHT...FOG MAY BE A PROBLEM IF WINDS DIE DOWN ENOUGH. UPPER LEVEL LOW PRESSURE SETTLES IN OVER IOWA BY FRIDAY EVENING WITH SPOKES OF ENERGY ROTATING AROUND IT. MEAN RH CREEPS SOUTHWARD DURING THE PERIOD WITH MOST OF AREA BECOMING CLOUDY AGAIN ON FRIDAY. A VORTICITY LOBE MOVING THROUGH ON FRIDAY NIGHT MAY BRING SOME LIGHT SHOWERS OR SNOW. RECOMMENDATIONS (FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY) JLN/SE KANSAS...TONIGHT...CLEARING AND COOLER. LOW 30 TO 35. WIND NORTHWEST AROUND 10 MPH. SGF...TONIGHT...SLIGHT CHANCE OF SHOWERS EARLY THEN DECREASING CLOUDINESS. COOLER WITH THE LOW NEAR 30. WIND NORTHWEST AROUND 10 MPH. AIZ/VIH...TONIGHT...50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING...THEN MOSTLY CLOUDY. TURNING COOLER WITH THE LOW IN THE MIDDLE 30S. WIND BECOMING NORTHWEST AROUND 10 MPH. UNO...TONIGHT...SHOWERS AND THUNDERSTORMS LIKELY THIS EVENING THEN MOSTLY CLOUDY. LOW IN THE MIDDLE 30S. WIND BECOMING NORTHWEST AROUND 10 MPH. CCF... SGF BE 031/049 030/043 028 24211 JLN BE 033/050 031/045 031 24111 JOHNSON
In the hours before
Special weather statement, Feb 26, 1:00 PM CST, 5 hours 42 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU FEB 26 1998 THE FOLLOWING STATEMENT IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...HEAVY RAIN POSSIBLE OVER THE EASTERN OZARKS THIS AFTERNOON... A COLD FRONT OVER THE WESTERN PART OF MISSOURI IS EXPECTED TO MOVE EAST ACROSS THE REGION THIS AFTERNOON. THIS COLD FRONT COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING RAPIDLY NORTHEAST FROM TEXAS WILL CAUSE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN PART OF THE MISSOURI OZARKS THIS AFTERNOON. THE GREATEST THREAT FOR HEAVY RAIN WILL BE EAST OF A LINE FROM GAINESVILLE TO OSAGE BEACH WITH ANOTHER ONE HALF TO ONE INCH OF RAIN POSSIBLE THIS AFTERNOON. AS THE COLD FRONT MOVES EAST MUCH COOLER AIR WILL MOVE IN BEHIND THIS FRONT WITH TEMPERATURES FALLING INTO THE 40S OVER THE AREA THIS AFTERNOON AND EVENING. ALTHOUGH THUNDERSTORMS ARE POSSIBLE OVER THE EAST PART OF THE OZARKS THIS AFTERNOON AND EARLY THIS EVENING...THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. STORM SPOTTER ACTIVATION WILL NOT BE NEED THIS AFTERNOON OR TONIGHT. JOHNSON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 10:08 PM CST | Flash Flood Warning | SGF | Miller | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.